MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cataract (1766)
Date of Event 06/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.(b)(4).Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens, -10.00/+1.0/016 (sphere/cylinder/axis), in the patients eye on (b)(6) 2021.The lens was explanted on (b)(6) 2022 due to a cataract developed.The lens was replaced with an iol.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned in liquid in a microcentrifuge vial with debris on the lens.Visual inspection found no visible damage to the lens with debris on the lens.Claim #: (b)(4).
 
Additional Manufacturer Narrative
H6: health impact - additional surgery: 4625 - phacoemulsification (cataract surgery), iol implanted.B3: date of event (b)(6) 2022.B5: the reporter indicated the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens, -10.00/+1.0/016 (sphere/cylinder/axis), in the patients right eye (od) on (b)(6) 2021.The lens was explanted on (b)(6) 2022 due to low vaulting and the development of a cataract (nuclear sclerotic), observed on (b)(6) 2022.Phacoemulsification (cataract surgery) was performed and an iol was implanted.The problem was resolved.The cause of the event was due to the device.D6b: (b)(6) 2022.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key15506297
Report Number2023826-2022-03329
Device Sequence Number12701430
Product Code QCB
UDI-Device Identifier00841542106849
UDI-Public00841542106849
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/21/2022
12/15/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/09/2022
12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale